I had such a horrible day. I fought with my husband..bitterly. I was snapping at the lady behind the counter at the bookstore, at the grocers. I came home and all I could think about was taking one of the Valium the doctor gave me to help battle my withdrawals just so I could relax and escape this nightmare of a day. I have been a bit jittery and very irritable all day and I was telling myself it would help make this all better. I realized just a bit ago that this is the same thing I would tell myself before I took my Vicodin when I really didn't have pain. I just wanted a lousy day to dissolve into that nice, fuzzy haze. I want it now. I want it so bad it hurts. My head keeps telling me it isn't Vicodin so it can't hurt mr...my heart keeps screaming, don't do it. I feel desperate and lost. Help....
I m sorry you re having such an awful day. I know that valium must be looking like an attractive option right now. Ironic i know but it s because it does look so attractive that i think its a bad idea. I think you know this as you already alluded to its potential to derail your sobriety in your post. Just hang in there. Try and delay taking anything until you are in a better frame of mind. Look for something to distract yourself with. Maybe write in a journal, go for a walk,take a soak in a bath. Anything really.
So Delay,Defer,Distract. This is a technique i used when i was in a bad head space. It can work if you let it.
Honey, you are going to have to get to a point where you don't see a pill as your way out of everything. I did that for so long, and it's hard to get your mind to change, but it can be done. Do other things to help. Take a hot bath. Vacuum. Dust the house. Valium is NOT the answer any more than the vicodin was. In fact, I would get rid of the valium completely. It will always call your name as long as you have it!
So sorry to hear your having a bad time my heart goes out to you. I agree with tramahater get rid of the valium...........as that will only be a crutch for you to make life *appear better or easier* and truly it will only make things worse.
When you feel anxious and life is overwhelming you get really busy............work puzzles, read, take a walk, whatever you like to do for yourself but don't take a pill, that is only putting a blanket over the problem.
Do you have anyone close you can confide in, or have you checked out AA/NA........that is amazing support.
We all know this feeling too well, and I would not wish it upon another living being, so I am sorry it is happening to you right now....but the reality is that is when the fighter begins and the fighter in you has to step up...it became an ego-personal issue with me and I am just deciding to refuse to be played by a drug and my own subconcious.......the drugs are just the tool of war, but the real fight is in your soul.....you have what it takes, we all do. Remember that and good luck with your struggle.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.